Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 106, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 4, 2013, 4:29 PM EDT for Bedford County, Somerset County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2013, 4:29 PM EDT (20:29 UTC)
- Expired
- Jul 4, 2013, 5:15 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 122 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:46 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 4, 3:46 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 346 PM EDT THU JUL 4 2013 .SYNOPSIS... A BERMUDA HIGH WILL REMAIN ANCHORED OFF THE EAST COAST THROUGH THE UPCOMING WEEKEND. THE UPPER LOW OVER THE MISSISSIPPI VALLEY WILL WEAKEN AND LIFT NORTH OF THE REGION LATE THIS WEEKEND. EARLY NEXT WEEK...PENNSYLVANIA WILL BE ON THE NORTHERN EDGE OF A SUBTROPICAL HIGH PRESSURE SYSTEM CENTERED OVER THE SOUTHEAST CONUS. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... ISOLATED SHOWERS ALMOST TALL ENOUGH TO MAKE THUNDER IN A FEW PLACES...AND COULD SOON AS THE CAPES ARE LARGE IN THE SERN HALF OF THE AREA...BUT CAP ALSO STRONG. FURTHER DEVELOPMENT/SPREAD TO THE SHOWERS IS EXPECTED WITH MOST NUMEROUS SHOWERS OVER THE SC MTS AND INTO THE POCONOS ALONG THE HIGHEST TERRAIN. EFFECTIVE SHEAR IS OVER 40 KTS OVER THE NW...BUT IS CURRENTLY DISPLACED FROM THE HIGH CAPES OF THE SE. WILL KEEP ON WITH THE MENTION OF ISOLD SEVERE STORMS POSS IN THE NW...BUT COVERAGE THERE LOOKING SPARSE AT THIS POINT. MOST LIKELY PROBLEM WOULD BE GUSTY WINDS...AS WARM MID LEVEL TEMPS KEEP THE THREAT OF HAIL LOW. THE BIGGEST WORRY IN THE FORECAST ON ANY INDEPENDENCE DAY IS THE COVERAGE AND PLACEMENT OF SHOWERS AND THUNDERSTORMS AROUND 9 PM. WHILE THE CONVECTION WILL BE WANING AT THAT TIME...HRRR AND RUC BRING AN AREA OF STORMS RIGHT THROUGH THE CENTRAL MTS ABOUT THAT TIME AND PERHAPS AS LATE AS MIDNIGHT. WILL KEEP ON WITH LOW CHC POPS DURING THAT TIME FRAME...AS THE MODEL FINE-SCALE PHYSICS AND CONVECTIVE PARAMETRIZATION SCHEMES ARE NOT TO THE POINT YET WHERE THEY INSTILL HIGH CONFIDENCE IN AREAL PLACEMENT. && .SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/... SHOWERS SHOULD BE ALL BUT GONE BY THE START OF THE PERIOD...AFTER RUINING SOMEONE/S FIREWORKS DISPLAY. EXPECT ANOTHER RATHER TRANQUIL...WARM AND MUGGY NIGHT. BULK OF MDL DATA CONTINUES TO INDICATE THAT A SHORTWAVE WILL ROUND THE WESTERN EDGE OF THE UPPER RIDGE AND LIFT ACROSS THE EASTERN GREAT LAKES FRIDAY. THIS FEATURE IS LIKELY TO HELP INITIATE PM TSRA ACROSS NW PA...BUT COULD EVEN BRING SHOWERS INTO THE NWRN COS LATE TONIGHT OR IN THE MORNING ON FRIDAY. LIGHT/PATCHY FOG POSSIBLE TONIGHT. DEEP MIXING AND 8H TEMPS CLOSE TO 18C MEAN THE SERN COS WILL GET AT OR ABOVE 90F. THE CLOUD COVER INCREASING THROUGH THE DAY AND HIGHER CHC OF SHOWERS IN THE NW WILL SLOW THE TEMP RISE THERE...STOPPING IN THE L80S. MOST OF THE SHOWERS WILL AGAIN DIE AFTER SUNSET AND LEAVE A FAMILIAR MUGGY WARM NIGHT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... MED RANGE GUIDANCE REMAINS IN RELATIVELY GOOD AGREEMENT WITH RESPECT TO LG SCALE PATTERN INTO EARLY NEXT WEEK...ALL SHOWING CUT OFF LOW OVR THE MISS VALL OPENING UP AND LIFTING ACROSS PA ON SUNDAY OR EARLY MONDAY. AS THIS SYSTEM EDGES CLOSER TO PA...ASSOC DEEP SOUTHERLY FLOW OF HIGH PWATS SHIFTS FROM THE OHIO VALL TO PA ON SATURDAY. THUS...INCREASED CHC OF DIURNALLY-ENHANCED CONVECTION SAT PM. THE CHC OF CONVECTION REMAINS RELATIVELY HIGH SUNDAY/MONDAY WITH PASSAGE OF UPPER TROF. EVEN INTO EARLY NEXT WEEK AS FLOW FLATTENS OUT...PA WILL REMAIN ON NORTHERN PERIPHERY OF SUBTROPICAL RIDGE CENTERED OVR THE SOUTHEAST CONUS. THUS...CENTRAL PA MAY BE DEALING WITH DAILY RING OF FIRE CONVECTION...AND MODELS HINT AT THIS. TOUGH TO KEEP ANY PARTICULAR PERIOD DRY...BUT MUCH OF THE TIME WILL NOT BE VERY WET EITHER...JUST A TOUGH PATTERN TO PINPOINT SPECIFIC SHORTWAVES/WEAK FORCING THIS FAR IN ADVANCE. ANOTHER TROUGH DROPS SE ACROSS THE GLAKES FOR FRIDAY...WITH POPS AGAIN INCREASING BEFORE COOLER AND DRIER AIR MOVES IN FOR NEXT WEEKEND. OVERNIGHT LOWS WILL AVERAGE ABOVE NORMAL THRU THE EXTENDED FCST...AS WE REMAIN UNDER PLUME OF ABOVE NORMAL HUMIDITY/PWATS. ENS MEAN 8H TEMPS INDICATE DAYTIME TEMPS WILL AVERAGE CLOSE TO NORMAL WITH HIGH MAINLY IN THE 80S...WITH SAT/TUE/WED AS THE WARMEST DAYS WHILE INCREASED CLOUDS TEMPER HIGHS A BIT ON OTHER DAYS. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... DIURNAL CU ACTUALLY DECREASING OVER THE SW...SO WILL KEEP MENTIONS OF VCSH TO THE OTHER TERMINALS FOR THE NEXT FEW HOURS...THEN CALL IT VCSH WITH TEMPO MVFR SHRA FOR ALL AREAS BETWEEN ROUGHLY 21Z AND 01Z. COVERAGE WILL BE SPARSE AND TOUGH TO PINPOINT EXACTLY WHICH TERMINALS WILL DEAL WITH TSRA AND ASSOCD REDUCTIONS TO FLIGHT CATG. BFD AND IPT ALREADY HAVE VCSH AND CELL NEAR IPT MAY THUNDER SOON. NOCTURNAL COOLING SHOULD REDUCE THE COVERAGE OF THE SHOWERS... BUT CONVECTION ON-GOING AT 00Z/01Z MAY TAKE UNTIL 03Z TO DIE AWAY. THE NEAR TERM MODELS PLACE MOST OF THE SHOWERS OVER AOO/UNV AROUND SUNSET. THE PATTERN STAYS VERY SIMILAR THROUGH THE NEXT FEW DAYS - SCT DIURNAL TSRA - MAINLY IN THE NWRN HALF OF THE AREA WHERE THE MTS CAN HELP WITH STORM INITIATION. OTHERWISE...THE BIG UPPER RIDGE WILL HELP TO SUPPRESS CONVECTION IN THE EAST. OUTLOOK... FRI-TUE...PATCHY FOG AM...ISOLD/SCT TSRA - MAINLY IN THE AFTN. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...FITZGERALD/RXR AVIATION...DANGELO
Hazardous weather outlook, Jul 4, 6:17 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 617 AM EDT THU JUL 4 2013 PAZ019-025>028-034>036-042-045-046-049>053-056>059-063>066-051030- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 617 AM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017-018-024-033-037-041-051030- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING- 617 AM EDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON OR EVENING ACROSS THE MOUNTAINS OF CENTRAL PENNSYLVANIA. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 4:08 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT THU JUL 4 2013
PAZ033-034-042045-
BEDFORD PA-SOMERSET PA-
408 PM EDT THU JUL 4 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET AND
SOUTHWESTERN BEDFORD COUNTIES...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES NORTHWEST OF
FROSTBURG...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
CALLIMONT...BERLIN AND HYNDMAN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 120
AND 126.
THIS WILL ALSO IMPACT ROUTE 219.
LAT...LON 3972 7912 3973 7913 4001 7889 3987 7865
3972 7883
FORECASTER: LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:08 PM EDT | Special Weather Statement | CTP | Somerset | 37 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.